Hi everybody, I hope you're all enjoying the weekend.
This is more of a pondering than an actual question but isn't it annoying when you really have to concentrate just to put one foot in front of the other?! I've noted this before but every month (without fail) I get a worsending of sx right before my 'time of the month' and it drives me nuts! My ms nurse believes its to do with a slight increase in temp and suggests paracetamol BUT I don't buy this because I've tried the paracetamol and it makes no difference and furthermore, I'm one of those ms'ers who actually feels better in warmer climates!
I'm guessing plenty of you are familiar with the feeling of having to 'think' about very basic tasks such as walking along or turning round? I find my legs and hands feel all weak and shaky and the right hand/arm pain goes into overdrive!
On a different note, I'd appreciate your comments on copaxone-v-rebif. I had some issues with copaxone during the brief period I used it (only a week!) so I'm trying to consider the interferons too but it seems to me that copaxone is the safest option as it doesn't cause liver function changes or flu-like sx or depression. My personal choice is to say no dmd's and take my chances as my last mri showed no changes since 2011.
is your ms nurse saying YOUR temp goes up just before your time of month and not the climate temp? just wondering.......
I have to do the same when I get up in the morning or from sitting, it seems to take my brain a few extra minutes to remember what their job is. Then I'm wobbley for maybe 3-5 minutes til memory kicks in.
I personally feel you are playing a dangerous game not taking any DMD. You have no idea of how many relapses it might prevent. None of us do but its worth the gamble. Just remember copaxone is every single day.
Perhaps the new BG-12 oral when it comes out? I know its due out here in April, if its okayed this month, but not sure about where you live.
I don't remember what your issues were with cop axone when you tried it but it took me almost half a year to adjust to Tysabri and figure out what made the symptoms go away. Now its no problem at all. I have friends on once a week interferons and they take it on friday night, feel a bit crappy on Saturday but are back to normal by Sunday and have no liver damage so far (after 5 yrs) so it seems to vary for each of us which "discomfort" we are willing to take and which risks we are willing to take but we've done several polls and I think I remember most saying they would take the odds and use the DMD. At your age, you have a long way to go.........me, I don't have that many decades left (I hope for what I can get) but I don't want to be a "possible burden" to my family and chose to stay on DMD to hold on to my control and independence as long as I can.
It's quite annoying, isn't it? Like you'd usually just walk without thinking but suddenly its as though one has to 'think' about it. My nurse is saying most women experience a spike in body temp at their time of the month but I'm not inclined to agree.
I totally get what you're saying re the dangerous gamble but the truth is I just can't seem to come to a decision about my treatment. With the copaxone I was unable to sleep/eat, had night sweats and palpitations and they took me off it but my neuro now says I can try again with diazapam to ease those sx! I'm not comfortable with that but nor am I happy with nterferons. I just cannot get it out of my head that my dad would still be alive had he not taken drugs prescribed for psoriasis which ultimately caused liver necrosis but the docs didn't figure that out. Nobody did until we got him into a hospice and they knew straightaway what was going on and he died days later. I'm sorry for that depressing story but it plays on my mind a lot. I keep thinking nobody 100% knows if they're having less relapses on a dmd. I know I'm in the minority with my opinion here but I feel I have to go with my gut feeling and of course I can change my mind if I have a change of heart
I was jut thinking about this the other day as I was walking into my work building from the parking lot. I actually walk pretty well these days with not much of a noticeable limp, but I always have to make sure that my left foot clears the curb without catching or that I don't trip if I'm tired, things that I never had to think about a few years ago.
It *****, quite frankly, doesn't it?! Yet it could of course be worse. So you notice this more with tiredness? Does time of the month make a difference? I'd be interested to hear from women in or past the menopause who've previously experienced worsening of sx at menstruation
zoe, I know where you are coming from with your dad,
kinda like when my mother died. She religiously had a mammogram every single year, she was so afraid she would get breast cancer. Her birthday was in April, and in December of that very same year, they diagnosed her with breast cancer, and she died in February the following spring, 3 days before my birthday. In that short year, she went from a clear mamogram to breast cancer that metastized to her liver (her weak point due to hepatitis when I was a child) and then to her brain.
So, did I avoid mammograms? You bet I did. I was like you, the advocate against them because medicine had failed her and I wanted no part of them.
I am finally about ready to have one, after doctors have finally convinced me that there are aggressive forms that could have popped up after her April test and that using her death with a denial of mammograms would only cause my death if I came down with it........which would not be a good tribute to her............and would prove nothing. Was I willing to take that risk? It did not run in my family but was I willing to take that risk, my doctor asked.
It was a long hard look at my heart of hearts, as we've said in other posts, that convinced me that I had no way of knowing if I would or would not come down with it..........much like would I have relapses with no DMD.........and I finally was able to make the decision. So I will have one and yes, pray that I do not have it, but have realized I have "gambled" for all those years but am unwilling to do it any more.
I did not mean a "preach" by any means, I mean no disrespect, but wanted to share this story with you. It's the first time I have shared it, so, I've come a long way in facing this. I hope it will help but now you know why I posted previously. It's your decision, yes!
Well the ms nurse has just left and I've decided to stay drug-free for now but will see how I go over the next few months and I'm to let her know if there is the slightest change. I think ultimately I'm looking at Rebif next but I'm put off by the possible depression as it's taken years to get my mood even. I have to make the right decision for me really.
How are you keeping?
Am doing ok, Im taking Vit D supplements to help with my disposition and
will probably ask the neuro for some extra help with the depression, just in case I need it. I have a "full plate" of other items that is often overwhelming or feels that way. Will PM you on that.
I hear you, with trying to get it even, I did the same and the dx put me back in the hole I had just crawled out of!
Is there a way you can get a "mentor" who takes rebif or has MS to converse with? There is, here in the states.
I am currently using Betaseron, and find it very effective. It is an every-other-day injection, very simple. I also have blood work done every three months to monitor liver function, and red and white blood cell counts. My neurologist keeps a close eye on all of this.
You may want to consider this DMD. It is the longest running treatment for MS, so there is considerable evidence of its success.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.